Library Header Image
LSE Research Online LSE Library Services

Powers of hamilton cycles in pseudorandom graphs

Allen, Peter ORCID: 0000-0001-6555-3501, Böttcher, Julia ORCID: 0000-0002-4104-3635, Hàn, Hiệp, Kohayakawa, Yoshiharu and Person, Yury (2014) Powers of hamilton cycles in pseudorandom graphs. LATIN 2014: Theoretical Informatics, 8392 (30). pp. 355-366. ISSN 1611-3349

Full text not available from this repository.

Identification Number: 10.1007/978-3-642-54423-1_31


We study the appearance of powers of Hamilton cycles in pseudorandom graphs, using the following comparatively weak pseudorandomness notion. A graph G is (ε, p, k, ℓ)-pseudorandom if for all disjoint X, Y ⊆ V (G) with /X/ ≥ εpkn and |Y| ≥ εpℓn we have e(X, Y ) = (1 ± ε)p/X//Y/. We prove that for all β > 0 there is an ε > 0 such that an (ε, p, 1, 2)-pseudorandom graph on n vertices with minimum degree at least βpn contains the square of a Hamilton cycle. In particular, this implies that (n, d, λ)-graphs with λ ≫ d5/2n?3/2 contain the square of a Hamilton cycle, and thus a triangle factor if n is a multiple of 3. This improves on a result of Krivelevich, Sudakov and Szabó [Triangle factors in sparse pseudo-random graphs, Combinatorica 24 (2004), no. 3, 403- 426]. We also obtain results for higher powers of Hamilton cycles and establish corresponding counting versions. Our proofs are constructive, and yield deterministic polynomial time algorithms.

Item Type: Article
Official URL:
Additional Information: © 2014 Springer-Verlag Berlin Heidelberg
Divisions: Mathematics
Subjects: G Geography. Anthropology. Recreation > GA Mathematical geography. Cartography
JEL classification: C - Mathematical and Quantitative Methods > C6 - Mathematical Methods and Programming > C61 - Optimization Techniques; Programming Models; Dynamic Analysis
Date Deposited: 09 Jun 2014 16:09
Last Modified: 16 May 2024 01:51

Actions (login required)

View Item View Item